Normal matrices subordinate to a tree and flat portions of the field of values

Charles R. Johnson, Ilya Spitkovsky, Mirjana Stevanovic, Morrison Turnansky

Research output: Contribution to journalArticle

Abstract

Matrices subordinate to trees are considered. An efficient normality characterization for any such matrix is given, and several consequences (not valid for general normal matrices) of it are established. In addition, the existence (and enumeration) of flat portions on the boundary of the field of values of matrices subordinate to a tree is characterized.

Original languageEnglish (US)
Pages (from-to)198-207
Number of pages10
JournalLinear Algebra and Its Applications
Volume507
DOIs
StatePublished - Oct 15 2016

Fingerprint

Field of Values
Normal matrix
Normality
Enumeration
Valid

Keywords

  • Field of values
  • Flat boundary portion
  • Normal matrix
  • Tree
  • Undirected graph of a matrix

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics

Cite this

Normal matrices subordinate to a tree and flat portions of the field of values. / Johnson, Charles R.; Spitkovsky, Ilya; Stevanovic, Mirjana; Turnansky, Morrison.

In: Linear Algebra and Its Applications, Vol. 507, 15.10.2016, p. 198-207.

Research output: Contribution to journalArticle

Johnson, Charles R. ; Spitkovsky, Ilya ; Stevanovic, Mirjana ; Turnansky, Morrison. / Normal matrices subordinate to a tree and flat portions of the field of values. In: Linear Algebra and Its Applications. 2016 ; Vol. 507. pp. 198-207.
@article{b423ce9025d74f408cb1752924548547,
title = "Normal matrices subordinate to a tree and flat portions of the field of values",
abstract = "Matrices subordinate to trees are considered. An efficient normality characterization for any such matrix is given, and several consequences (not valid for general normal matrices) of it are established. In addition, the existence (and enumeration) of flat portions on the boundary of the field of values of matrices subordinate to a tree is characterized.",
keywords = "Field of values, Flat boundary portion, Normal matrix, Tree, Undirected graph of a matrix",
author = "Johnson, {Charles R.} and Ilya Spitkovsky and Mirjana Stevanovic and Morrison Turnansky",
year = "2016",
month = "10",
day = "15",
doi = "10.1016/j.laa.2016.06.008",
language = "English (US)",
volume = "507",
pages = "198--207",
journal = "Linear Algebra and Its Applications",
issn = "0024-3795",
publisher = "Elsevier Inc.",

}

TY - JOUR

T1 - Normal matrices subordinate to a tree and flat portions of the field of values

AU - Johnson, Charles R.

AU - Spitkovsky, Ilya

AU - Stevanovic, Mirjana

AU - Turnansky, Morrison

PY - 2016/10/15

Y1 - 2016/10/15

N2 - Matrices subordinate to trees are considered. An efficient normality characterization for any such matrix is given, and several consequences (not valid for general normal matrices) of it are established. In addition, the existence (and enumeration) of flat portions on the boundary of the field of values of matrices subordinate to a tree is characterized.

AB - Matrices subordinate to trees are considered. An efficient normality characterization for any such matrix is given, and several consequences (not valid for general normal matrices) of it are established. In addition, the existence (and enumeration) of flat portions on the boundary of the field of values of matrices subordinate to a tree is characterized.

KW - Field of values

KW - Flat boundary portion

KW - Normal matrix

KW - Tree

KW - Undirected graph of a matrix

UR - http://www.scopus.com/inward/record.url?scp=84975134818&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84975134818&partnerID=8YFLogxK

U2 - 10.1016/j.laa.2016.06.008

DO - 10.1016/j.laa.2016.06.008

M3 - Article

AN - SCOPUS:84975134818

VL - 507

SP - 198

EP - 207

JO - Linear Algebra and Its Applications

JF - Linear Algebra and Its Applications

SN - 0024-3795

ER -